Call 888-930-3038 for Addiction Help Now
Questions? Free Assistance 24/7 888-930-3038
Call Now

online
Chat Now!
Chat Available
Are You Worried that a
Loved One is Addicted?

Call Us Now

888-930-3038

Are you worried that a loved one is addicted?
to speak with a Treatment Consultat

What Does An Overdose Look Like?

If someone you love is struggling with addiction, the fear of overdose is always hanging over your head. You’ve tried time and again to help your loved one to admit there is a problem and go to rehabilitation, but that is a choice that must be made by the victim of substance abuse. The best that you can do is be there, give your support, and know what an overdose looks like.

What does an overdose look like?
Signs of an overdose will vary. They will depend upon the source of addiction and the individual. However, there are some major, red flags. The most important rule of thumb is to go with your gut instincts if you are afraid that something is wrong. Your fast action could mean the difference between life and death. Here are some typical signs of an overdose.

Slurred speech or loss of speech
If a person’s speech becomes slurred, difficult to understand, or the ability to speak is lost, this is cause for alarm. Seek medical attention.

Conscious, but not responding
If the person you love is conscious, but will not respond to anything in the surroundings, there may be an overdose of some type of drug in the system.

Blue lips and fingertips
If the skin is turning blue in the lips, fingertips, or anywhere for that matter, the body is not getting enough oxygen. Many drugs can affect the ability to breathe and lead to dire consequences. Seek help immediately.

Uncontrollable vomiting
Violent bouts of vomiting that will not stop are a sure sign of an overdose as the body attempts to rid itself of an overload of toxins.

Slow, irregular breathing
A victim of a drug overdose may find it difficult to breathe. This is always a cause for concern, regardless of the reason.

Loss of consciousness
A victim of addiction may lose consciousness when an overdose has occurred. Loss of consciousness can be accompanied by a choking or gasping for breath. Your loved one may even stop breathing. Always call for help immediately at any time someone loses consciousness (Call 911).

Be aware of the signs of an overdose. Respond as quickly as possible and seek help. Have hope that your loved one will choose a life that is free from addiction one day before it is too late.

If you or someone you know needs help with addiction or finding an alcohol detox, we can help: Call Today (877) 548-0193

This article is not intended to be medical advise.  If you or someone you know is experiencing an overdose, do not hesitate – Call 911 Immediately.


Our articles are written by individuals who have seen addiction up close. They may have watched addiction take a toll on someone they loved or had their own battles with substances, and they write for us to spare others some of that pain and confusion. If you find these writings useful and would like to speak to someone who gets addiction, call us at (844) 826-1700.

Start recovery today

Let us help you find the best treatment
888-930-3038
Call our 24/7 addiction Helpline
Free Assesment
Free Insurance Check • Confidential